| Model Number |
RBY2C0512-B |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/08/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right internal mammary artery (rima) using ruby coils.During the procedure, it was reported that the ruby coil was only able to advance a short distance through its introducer sheath.Therefore, the ruby coil was removed.The procedure was completed using non-penumbra coils.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of its pusher assembly.The pusher assembly was kinked approximately 128.0 and 131.0 cm from its proximal end.The pusher assembly was fractured approximately 129.5 cm from its proximal end.The pusher assembly mid-joint was proximal to the introducer sheath friction lock.The embolization coil was detached from its pusher assembly.Conclusions: evaluation of the returned ruby coil revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced while advancing the device.Further evaluation of the returned ruby coil revealed pusher assembly kinks, a pusher assembly fracture and the embolization coil was detached from its pusher assembly.The pusher assembly kinks, and fracture are likely a result of manipulation of the device against resistance.If the two fractured segments are separated, the pull wire maybe retracted out of the distal detachment tip (ddt), and allow the embolization coil to detach from the pusher assembly.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.